Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 15, NWS Bismarck, ND

May 22, 200812 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 22, 2008, 3:23 AM MDT for 12 counties in North Dakota. It took effect at May 22, 2008, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 22, 2008, 3:23 AM MDT (09:23 UTC)
In effect from
May 22, 2008, 12:00 PM MDT
Expired
May 23, 2008, 12:00 AM MDT
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3421 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 220923
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
423 AM CDT THU MAY 22 2008

...STRONG EAST WINDS EXPECTED SOUTH AND WEST OF THE MISSOURI RIVER...

.A WIND ADVISORY IS IN EFFECT OVER SOUTHWEST AND PARTS OF SOUTH
CENTRAL NORTH DAKOTA TODAY AND THIS EVENING. EXPECT EAST WINDS OF
25 TO 40 MPH WITH GUSTS TO 45 MPH TO SPREAD FROM FAR SOUTHWEST
NORTH DAKOTA THIS MORNING INTO THE WATFORD CITY...BEULAH...ELGIN...
AND FORT YATES AREAS BY THIS AFTERNOON. THE STRONG WINDS ARE THE
RESULT OF A STRONG AREA OF LOW PRESSURE THAT EXTENDS FROM COLORADO
INTO CENTRAL MONTANA. THE WEATHER SYSTEM WILL MOVE LITTLE...SO
STRONG WINDS WILL LIKELY IMPACT MUCH OF WESTERN AND CENTRAL NORTH
DAKOTA AGAIN ON FRIDAY.

NDZ031>033-040-041-043-044-221730-
/O.NEW.KBIS.WI.Y.0015.080522T1500Z-080523T0600Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
323 AM MDT THU MAY 22 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MDT TONIGHT. 

EAST WINDS OF 25 TO 40 MPH ARE EXPECTED TODAY THROUGH THIS
EVENING. THE WINDS COULD GUST TO NEAR 50 MPH AT TIMES. WIND SPEEDS
WILL DECREASE SOME AFTER MIDNIGHT...BUT WILL LIKELY AGAIN REACH
ADVISORY CRITERIA ON FRIDAY AND FRIDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ017>020-034-042-045-221730-
/O.NEW.KBIS.WI.Y.0015.080522T1800Z-080523T0300Z/
MCKENZIE-DUNN-MERCER-OLIVER-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...MANDAN...ELGIN...FORT YATES
423 AM CDT THU MAY 22 2008 /323 AM MDT THU MAY 22 2008/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

EAST WINDS WILL INCREASE TO 25 TO 35 MPH BY THIS AFTERNOON. THE
WINDS COULD GUST TO 45 MPH AT TIMES. WIND SPEEDS WILL DECREASE
AFTER SUNSET...BUT WILL LIKELY AGAIN REACH ADVISORY CRITERIA ON
FRIDAY AND FRIDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CJS/JV
3 follow-up statements
000 
WWUS73 KBIS 221654
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1154 AM CDT THU MAY 22 2008

...STRONG EAST WINDS EXPECTED SOUTH AND WEST OF THE MISSOURI
RIVER...

.A WIND ADVISORY IS IN EFFECT OVER SOUTHWEST AND PARTS OF SOUTH
CENTRAL NORTH DAKOTA THIS AFTERNOON AND THIS EVENING. EXPECT EAST
WINDS OF 25 TO 40 MPH WITH GUSTS TO 45 MPH FROM FAR SOUTHWEST
NORTH DAKOTA INTO THE WATFORD CITY...BEULAH... ELGIN...AND FORT
YATES AREAS. THE STRONG WINDS ARE THE RESULT OF A DEEP AREA OF
LOW PRESSURE THAT EXTENDS FROM COLORADO INTO CENTRAL MONTANA. THE
WEATHER SYSTEM WILL MOVE LITTLE...SO STRONG WINDS WILL LIKELY
IMPACT MUCH OF WESTERN AND CENTRAL NORTH DAKOTA AGAIN ON FRIDAY.

NDZ031>033-040-041-043-044-230100-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-080523T0600Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
1054 AM MDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

EAST WINDS OF 25 TO 40 MPH ARE EXPECTED THROUGH THIS EVENING. THE
WINDS COULD GUST TO NEAR 50 MPH AT TIMES. WIND SPEEDS WILL
DECREASE SOME AFTER MIDNIGHT...BUT WILL LIKELY AGAIN REACH
ADVISORY CRITERIA ON FRIDAY AND FRIDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ017>020-034-042-045-230100-
/O.CON.KBIS.WI.Y.0015.080522T1800Z-080523T0300Z/
MCKENZIE-DUNN-MERCER-OLIVER-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...MANDAN...ELGIN...FORT YATES
1154 AM CDT THU MAY 22 2008 /1054 AM MDT THU MAY 22 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

EXPECT EAST WINDS OF 25 TO 40 MPH. THE WINDS COULD GUST TO 45 MPH
AT TIMES. WIND SPEEDS WILL DECREASE AFTER SUNSET...BUT WILL LIKELY
AGAIN REACH ADVISORY CRITERIA ON FRIDAY AND FRIDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ABELING
000 
WWUS73 KBIS 222016
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
316 PM CDT THU MAY 22 2008

...STRONG EAST WINDS EXPECTED SOUTH AND WEST OF THE MISSOURI
RIVER...

.A WIND ADVISORY IS IN EFFECT OVER SOUTHWEST AND PARTS OF SOUTH
CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. EXPECT EAST
WINDS OF 25 TO 40 MPH WITH GUSTS TO 45 MPH FROM FAR SOUTHWEST
NORTH DAKOTA INTO THE WATFORD CITY...BEULAH... ELGIN...AND FORT
YATES AREAS. THE STRONG WINDS ARE THE RESULT OF A DEEP AREA OF LOW
PRESSURE THAT EXTENDS FROM COLORADO INTO CENTRAL MONTANA. THE
WEATHER SYSTEM WILL MOVE LITTLE...SO STRONG WINDS WILL LIKELY
IMPACT MUCH OF WESTERN AND CENTRAL NORTH DAKOTA AGAIN ON FRIDAY.

NDZ017>020-034-042-045-230300-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-080523T0300Z/
MCKENZIE-DUNN-MERCER-OLIVER-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...MANDAN...ELGIN...FORT YATES
316 PM CDT THU MAY 22 2008 /216 PM MDT THU MAY 22 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

EXPECT EAST WINDS OF 25 TO 40 MPH. THE WINDS COULD GUST TO 45 MPH
AT TIMES. WIND SPEEDS WILL DECREASE AFTER SUNSET...BUT WILL
LIKELY AGAIN REACH ADVISORY CRITERIA ON FRIDAY AND FRIDAY
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ031>033-040-041-043-044-230430-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-080523T0600Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
216 PM MDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

EAST WINDS OF 25 TO 40 MPH ARE EXPECTED THROUGH THIS EVENING. THE
WINDS COULD GUST TO NEAR 50 MPH AT TIMES. WIND SPEEDS WILL
DECREASE SOME AFTER MIDNIGHT...BUT WILL LIKELY AGAIN REACH
ADVISORY CRITERIA ON FRIDAY AND FRIDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


ABELING
000 
WWUS73 KBIS 230257
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT THU MAY 22 2008

...STRONG EAST WINDS EXPECTED SOUTH AND WEST OF THE MISSOURI
RIVER...

.WINDS HAVE DECREASED OVER PORTIONS OF CENTRAL AND WEST CENTRAL
NORTH DAKOTA AND THE WIND ADVISORY WHICH WAS IN EFFECT FOR THAT
AREA HAS BEEN ALLOWED TO EXPIRE. 

A WIND ADVISORY REMAINS IN EFFECT OVER SOUTHWEST AND PARTS OF
SOUTH CENTRAL NORTH DAKOTA THIS EVENING. EXPECT EAST WINDS OF 25
TO 35 MPH WITH GUSTS TO 40 MPH OVER SOUTHWEST NORTH DAKOTA. THE
STRONG WINDS ARE THE RESULT OF A DEEP AREA OF LOW PRESSURE THAT
EXTENDS FROM COLORADO INTO CENTRAL MONTANA. THE WEATHER SYSTEM
WILL MOVE LITTLE...SO STRONG WINDS WILL LIKELY IMPACT MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA AGAIN ON FRIDAY.

NDZ017>020-034-042-045-230400-
/O.CAN.KBIS.WI.Y.0015.000000T0000Z-080523T0300Z/
MCKENZIE-DUNN-MERCER-OLIVER-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...MANDAN...ELGIN...FORT YATES
957 PM CDT THU MAY 22 2008 /857 PM MDT THU MAY 22 2008/

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ALLOWED THE WIND
ADVISORY TO EXPIRE.

WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA AND THE WIND
ADVISORY WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. 

$$

NDZ031>033-040-041-043-044-230600-
/O.EXT.KBIS.WI.Y.0015.080523T0300Z-080523T0600Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
857 PM MDT THU MAY 22 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

EAST WINDS OF 25 TO 40 MPH ARE EXPECTED THROUGH THIS EVENING. THE
WINDS COULD GUST TO NEAR 50 MPH AT TIMES. WIND SPEEDS WILL
DECREASE SOME AFTER MIDNIGHT...BUT WILL LIKELY AGAIN REACH
ADVISORY CRITERIA ON FRIDAY AND FRIDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 22, 3:13 AM MDT, 10 minutes earlier.

Area forecast discussion, May 22, 3:13 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT THU MAY 22 2008

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
MAIN FOCUS TODAY IS STRONG WINDS THROUGHOUT THE SHORT TERM PERIOD
AND PRECIPITATION CHANCES AND PRECIP AMOUNTS.

DEVELOPING LOW CENTERED OVER COLORADO WITH HIGH PRESSURE OVER
CENTRAL CANADA WILL KEEP WINDS EASTERLY/SOUTHEASTERLY. CONVECTION
FROM EASTERN MONTANA THROUGH SOUTHEASTERN SOUTH DAKOTA WITH A FEW
SHOWERS THAT HAVE RECENTLY DEVELOPED OVER SOUTHWESTERN NORTH DAKOTA.
THE FIRST IN A SERIES OF UPPER LEVEL VORT IMPULSES FROM THE LARGE
UPPER LEVEL LOW OVER THE WESTERN CONUS IS ASSOCIATED WITH THIS
CONVECTION. HOW FAR NORTH THE CONVECTION REACHES IN NORTH DAKOTA
WILL DEPEND ON THE STRENGTH OF THE IMPULSES AND HOW MUCH MOISTURE IS
ADVECTED NORTHWARD - AND THE STRENGTH OF THE LARGE DRY CANADIAN HIGH
PRESSURE THAT IS ASSOCIATED WITH THE UPPER LEVEL OMEGA BLOCK OVER
NORTH AMERICA. THE LARGE WESTERN UPPER LEVEL LOW IS PROGGED TO
ELONGATE AND A NORTHERN LOBE OF THIS LARGE SYSTEM IS PROGGED TO LIFT
NORTHEAST ACROSS MONTANA AND INTO SASKATCHEWAN BY SUNDAY MORNING.
THUS NORTH DAKOTA WILL BE UNDER THE INFLUENCE OF A SERIES OF UPPER
LEVEL IMPULSES THAT MOVE NORTH/NORTHEAST ACROSS THE STATE WHILE THE
SURFACE LOW INTENSIFIES AND LIFTS NORTHWARD AS WELL. SO THE FORECAST
IS BASICALLY WINDY AND CHANCES OF SHOWERS/THUNDERSHOWERS THROUGHOUT
THE SHORT TERM.

AS FOR DETAILS...WIND ADVISORY CATEGORY WINDS OF 30 MPH OR MORE ARE
EXPECTED TO DEVELOP IN THE SOUTHWEST DURING THE MORNING...THEN
SPREAD A BIT NORTH AND EAST THIS AFTERNOON. H850 WINDS OF 40 KNOTS
ARE EXPECTED TO TRANSLATE TO THE SURFACE TODAY. THESE WINDS NEVER
REALLY LET UP AND IN FACT INCREASE ON FRIDAY TO 45 TO 50 KNOTS.
EXPECT THAT WINDS WILL EVENTUALLY DECOUPLE FROM THE SURFACE DURING
THE EVENING/NIGHTTIME HOURS AND THEN PICK UP AGAIN DURING THE
DAYTIME. ON FRIDAY A WIND ADVISORY MAY BE NEEDED FOR SOUTH CENTRAL
NORTH DAKOTA...AND PERHAPS OVER MUCH OF THE FORECAST AREA. AS THE
SURFACE LOW LIFTS NORTH TOWARDS NORTH DAKOTA ON SATURDAY THE
STRONGEST WINDS WILL LIKELY BE OVER EASTERN NORTH DAKOTA.

THURSDAY NIGHT AND FRIDAY LOOK TO BE THE BEST CHANCE FOR WIDESPREAD
RAIN SHOWERS/THUNDERSHOWERS AND HAVE KEPT HIGH CHANCES OF PRECIP
THOSE DAYS. BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ON SATURDAY
AS ENOUGH H850 MOISTURE RIDING ON A LOW LEVEL JET MOVES NORTHWARD
ACROSS THE EASTERN DAKOTAS.

.LONG TERM...SUNDAY THROUGH THURSDAY NIGHT
THE ECMWF AND GFS CONTINUE TO AGREE ON THE MAJOR DETAILS IN THE
EXTENDED. WITH A LONG WAVE TROUGH FROM THE WEST COAST...EXTENDING
NORTHEAST TO HUDSON BAY WE WILL FIND OURSELVES ON THE COOL SIDE OF
THE POLAR FRONT. INDEED H8 TEMPERATURES GO NEGATIVE IN OUR NORTH
MONDAY NIGHT...WITH THE POSSIBILITY OF FROST. I LIKE THE ECMWF
BETTER FOR PRECIPITATION. IT GENERALLY DEPRESSES ANY PRECIPITATION
INTO OUR SOUTHWEST CORNER AS THE STRONG SURFACE HIGH ASSOCIATED THE
THE COLD AIR KEEPS THE REMAINDER OF THE STATE DRY.

&&

.AVIATION...
TWO AVIATION HAZARDS PRESENT THEMSELVES TODAY AND TONIGHT. ONE WILL
BE STRONG SOUTHEAST SURFACE WINDS. THE OTHER IS A CHANCE OF
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THESE TWO FEATURES
WILL BE BROUGHT ABOUT BY DEEPENING LOW PRESSURE OVER THE CENTRAL AND
NORTHERN HIGH PLAINS.

&&

.FIRE WEATHER...
WE ISSUED A RED FLAG WARNING YESTERDAY FOR NW INTO CENTRAL ND GIVEN
A WEDGE OF DRY AIR EMANATING FROM THE SFC HIGH PRESSURE SYSTEM
EXTENDING TO OUR NE. CONCERN TODAY IS WHETHER THIS WILL HAPPEN
AGAIN. STILL LOOKS LIKE DEWPOINTS WILL NOT DROP LIKE YESTERDAY AND
THERE SHOULD BE MORE CLOUD COVER DESPITE WINDY CONDITIONS. MINIMUM
RELATIVE HUMIDITIES CALCULATED WITH AFTERNOON DEWPOINTS IN THE UPPER
20S ONLY GETS AS LOW AS 25 PERCENT FROM CROSBY IN THE NORTHWEST TO
THE BISMARCK AREA. RED FLAG WILL NOT MEET CRITERIA...BUT IT MAY BE
THAT THE DAY SHIFT HAS TO ISSUE A RED FLAG IF CONDITIONS DO BECOME
MUCH DRIER THAN IN THE CURRENT FORECAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM
CDT /9 PM MDT/ THIS EVENING FOR NDZ017>020-034-042-045.

WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR
NDZ031>033-040-041-043-044.

&&

JV/RSL
Hazardous weather outlook, May 21, 3:14 PM MDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
414 PM CDT WED MAY 21 2008

NDZ001>003-009>011-017>019-021-221200-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-MCLEAN-
414 PM CDT WED MAY 21 2008 /314 PM MDT WED MAY 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

RED FLAG WARNING THIS EVENING. EXTREME FIRE BEHAVIOR POSSIBLE DUE
TO LOW RELATIVE HUMIDITIES AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. IN ADDITION TO
LIGHTNING...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH LARGE
HAIL AND STRONG WINDS SATURDAY AFTERNOON AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NDZ020-034-035-042-045-046-221200-
OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
414 PM CDT WED MAY 21 2008 /314 PM MDT WED MAY 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

RED FLAG WARNING THIS EVENING. EXTREME FIRE BEHAVIOR POSSIBLE DUE
TO LOW RELATIVE HUMIDITIES AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. IN ADDITION TO
LIGHTNING...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH LARGE
HAIL AND STRONG WINDS SATURDAY AFTERNOON AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NDZ031>033-040-041-043-044-221200-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
314 PM MDT WED MAY 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

WIND ADVISORY THIS EVENING. STRONG SOUTHEAST WINDS OF 25 TO 35
MPH WITH A FEW GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. IN ADDITION TO
LIGHTNING...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH LARGE
HAIL AND STRONG WINDS SATURDAY AFTERNOON AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-221200-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
414 PM CDT WED MAY 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY.

UNSEASONABLY COLD TEMPERATURES MONDAY NIGHT AND TUESDAY MORNING MAY
RESULT IN AREAS OF FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ABELING

Nearby

Wind Advisories in North Dakota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.